Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Mar 5, 2000, 10:47 AM PST for Los Angeles County, California. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 5, 2000, 10:47 AM PST (18:47 UTC)
- Expired
- Mar 5, 2000, 11:30 AM PST
- In force
- 43 min
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties
County Los Angeles County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 11:10 AM PST | Thunderstorm Wind 60 E | Long Beach, CA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KLOX 051850 SVRLAX CAC037-051930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1047 AM PST SUN MAR 5 2000 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH LOS ANGELES COUNTY * UNTIL 1130 AM PST * AT 1045 AM...SANTA ANA DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE COMMUNITIES OF SAN PEDRO...CARSON AND LONG BEACH. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...VERY HEAVY RAIN...AND WEAK TORNADOS. ROADWAYS MAY FLOOD QUICKLY...MOTORISTS SHOULD NOT CROSS FLOODED ROADS. $$ RAT/RORKE '
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 9:02 AM PST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 5, 9:02 AM PST, 1 hour 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 AM PST SUN MAR 5 2000
CURRENTLY THE ENTIRE DISTRICT IS BLANKETED WITH LIGHT SHOWERS. THE
HEAVIER ACTIVITY IN SOUTHEASTERN LOS ANGELES COUNTY HAS MOVED INTO THE
NEIGHBORING DISTRICT AS THE OLD UPPER LOW CENTERED OVER THE COLORADO
RIVER VALLEY ROTATES EAST...BUT THE COLD FRONT ASSOCIATED WITH THE
UPPER TROUGH JUST OFFSHORE IS DRAGGING A SOLID-LOOKING BAND OF RADAR
ECHOES TOWARD THE COAST OF CENTRAL CALIFORNIA. THIS SAME BAND PRODUCED
HEAVY RAIN AT MONTEREY EARLIER...AND LOOKS PRETTY SUBSTANTIAL ON
SATELLITE PICS AS WELL...BUT WITHOUT MANY CURRENT SURFACE OBSERVATIONS
...IT IS DIFFICULT TO ASSESS THE ACTUAL INTENSITY OF THE RAINFALL
UNDERNEATH THE BAND.
MODELS IN PRETTY GOOD AGREEMENT. ALL SHOW THE EASTERN PACIFIC UPPER
TROUGH RAPIDLY MOVING INTO THE DISTRICT AND CUTTING OFF LATER THIS
MORNING...THEN STAYING IN THE AREA THROUGH MONDAY NIGHT. PERIODS OF
RAIN WILL ACCOMPANY SHORTWAVES ROTATING AROUND THE LOW...BUT WITH THE
ACHINGLY COLD AIR ALOFT...AND COPIOUS MOISTURE AT LOW LEVELS...IT SEEMS
LIKELY THAT LIGHT RAIN COULD FALL MUCH OF THE TIME...AS IT HAS BEEN
DOING THIS MORNING OVER MUCH OF THE DISTRICT.
WITH HEIGHTS LIKELY TO DIP BELOW 531 DM BY TONIGHT...SNOW WILL
CERTAINLY FALL IN THE LOCAL MOUNTAINS. CURRENT THINKING ALONG THESE
LINES SEEMS ON TRACK...AND WITH REPORTS OF SIX INCHES OF SNOW JUST EAST
OF THE DISTRICT LAST EVENING WITH LITTLE ON THE RADAR AT THE TIME...OUR
HIGHER ESTIMATES DO NOT SEEM AT ALL EXCESSIVE FOR OVERNIGHT TONIGHT.
THUS...IT IS PRUDENT TO UPGRADE WATCH TO WINTER STORM WARNING FOR THE
MOUNTAINS...AND ISSUE WATCH FOR ANTELOPE VALLEY.
IN THE EXTENDED PERIOD...SKIES WILL START TO CLEAR OVER THE SOUTHLAND
ON TUESDAY...BUT ANOTHER SYSTEM WILL REACH THE DISTRICT ON WEDNESDAY
AND LINGER INTO THURSDAY.
LAX ++8. RYSHKO.
.LAX...WINTER STORM WARNING (SEE LAXWSWLAX).
...WINTER STORM WATCH (SEE LAXWSWLAX).
...FLASH FLOOD WATCH (SEE LAXFFALAX).
...SMALL CRAFT ADVISORY AND GALE WARNINGS (SEE LAXCWFLAX).Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.